Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 287, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 23, 2000, 5:43 PM EDT for Brown County, Highland County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2000, 5:43 PM EDT (21:43 UTC)
- Expired
- Sep 23, 2000, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Brown County, OH, Highland County, OH
The radar
The Cincinnati radar (KILN), 41 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 232143 SVRILN OHC015-071-232230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 543 PM EDT SAT SEP 23 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN OHIO... HIGHLAND COUNTY IN OHIO... * UNTIL 630 PM EDT... * AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF MOUNT ORAB...OR ABOUT 13 MILES SOUTH OF BLANCHESTER...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOUNT ORAB... HILLSBORO... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ RANDALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:05 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 23, 3:05 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 305 PM EDT SAT SEP 23 2000 LTST SFC ANLYS SHWG CDFNT XTNDG FM LWR MI THRU NW IND INTO S CNTRL IL. ERLYR BATCH OF PCPN ASCTD WITH S/W JUST ABT OUT OF ERN FA WITH BUT SCT SHWR/TSTM ACTVY BEGINNING TO DVLP ELSWR ACRS FA ATTM. ETA A LTL SLOWER PUSHG FNT THRU TNGT THEN NGM/AVN. DPROG/DT ON NGM SHOWS IT HAS BEEN TRENDING A LTL FASTER PAST FEW RUNS AND GIVEN CRNT POSITION OF FNT...WL TREND TWD A LTL FASTER FROPA THAN ETA WHICH WUD PUT FNT JUST ABT OUT OF FA BY 12Z SUN MRNG. MARGINAL INSTBLTYS CONT OUT AHD OF FNT AND WITH LLVL CONV ALG FNT...WL GO WITH HI CHC POPS TNGT WITH CHC TSTM THIS EVNG N AND ALL NGT S. DECENT CAA KICKS IN ON SUN AND WITH AMPLE LLVL MSTR...XPCT SKIES TO RMN CLDY MOST OF DAY. WITH SOME WK S/W ENERGY WL LIKELY SEE SOME PCPN LINGER ON THE BACK SIDE OF THE FNT THRU SUN MRNG N AND MUCH OF THE DAY IN THE S. COMBINATION OF CAA AND CLDS SHUD KP TMPS FM WRMG ALL THAT MUCH AND WL LEAN TWD COOLER AVN GUID NUMBERS. SOME MODEL DIFFERENCES WITH NEXT S/W AS AVN FASTER...STGR AND A LTL FARTHER N THAN ETA. BOTH SHWG WAVE DVLPG ALG FNT AND PASSING TO OUR S. IF ETA ENDS UP BEING RIGHT...FAR NRN PORTIONS OF FA CUD RMN DRY ON MON BUT WL GO WITH CHC POPS ACRS THE N GIVEN UNCERTAINTY...AND LIKELY POPS S. BASED ON LLVL TMP AND THCKNS PATTERN AND FACT THAT WE SHUD SEE FAIR AMT OF CLDS...FWC SEEMS TOO WARM WITH HIGHS ON MON AND WL GO A CAT OR TWO COOLER. XTNDD MDLS TRYING TO BRING FNT DOWN ACRS FA WED BUT MSTR APPEARS TO BE SOMEWHAT LMTD SO WL MAINTAIN A DRY XTNDD FCST FOR NOW. .ILN...NONE. LOTT
In the hours before
Local storm report, Sep 23, 4:56 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
456 PM EDT SAT SEP 23 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0427 PM AMELIA OH WIND DAMAGE
09/23/00 CLERMONT TREES DOWNThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 4:22 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 38 min |
| Sep 23, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 42 min |
| Sep 23, 5:00 PM EDT | Tornado Warning | ILN | Fairfield, Pickaway | 30 min |
| Sep 23, 5:29 PM EDT | Tornado Warning | ILN | Fairfield | 31 min |
| Sep 23, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 38 min |
| Sep 23, 5:59 PM EDT | Tornado Warning | ILN | Fairfield | 41 min |
| Sep 23, 7:10 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.